Alert archive / Idaho / Red Flag Warnings in 2016
Red Flag Warning 3, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Jul 17, 2016, 12:56 PM MDT for 14 counties in Idaho. It took effect at Jul 18, 2016, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 17, 2016, 12:56 PM MDT (18:56 UTC)
- In effect from
- Jul 18, 2016, 12:00 PM MDT
- Expired
- Jul 18, 2016, 8:26 PM MDT
- In force
- 8 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bear Lake County, ID, Bingham County, ID, Bonneville County, ID, Butte County, ID, Caribou County, ID, Clark County, ID, Franklin County, ID, Fremont County, ID, Jefferson County, ID, Madison County, ID, Oneida County, ID, Power County, ID, Teton County, ID
The radar
The Pocatello radar (KSFX), 54 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 6.9 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -604 J/kg
- Mixed-layer LCL
- 2917 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
644 WWUS85 KPIH 171856 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1256 PM MDT SUN JUL 17 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT MONDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 410 AND 413... IDZ410-413-181200- /O.UPG.KPIH.FW.A.0002.160718T1800Z-160719T0300Z/ /O.NEW.KPIH.FW.W.0003.160718T1800Z-160719T0300Z/ UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-CARIBOU RANGE/CARIBOU NF- 1256 PM MDT SUN JUL 17 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT MONDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 410 AND 413 BELOW 6000 FEET... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...BELOW 6000 FEET FOR FIRE WEATHER ZONES 410 AND 413. * WIND...SOUTHWEST WIND GUSTS 25 TO 35 STARTING AROUND NOON AND CONTINUING UNTIL NEAR SUNSET. * HUMIDITY...8 TO 15 PERCENT DURING THE AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW, OR WILL SHORTLY. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$
3 follow-up statements
334 WWUS85 KPIH 180940 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 340 AM MDT MON JUL 18 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT TODAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 410 AND 413... IDZ410-413-190300- /O.CON.KPIH.FW.W.0003.160718T1800Z-160719T0300Z/ UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-CARIBOU RANGE/CARIBOU NF- 340 AM MDT MON JUL 18 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 410 AND 413 BELOW 6000 FEET... * AFFECTED AREA...BELOW 6000 FEET FOR FIRE WEATHER ZONES 410 AND 413. * WIND...SOUTHWEST WIND GUSTS 25 TO 35 STARTING AROUND NOON AND CONTINUING UNTIL NEAR SUNSET. * HUMIDITY...8 TO 15 PERCENT DURING THE AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW... OR WILL SHORTLY. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$
569 WWUS85 KPIH 181858 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1258 PM MDT MON JUL 18 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT TODAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 410 AND 413... IDZ410-413-190300- /O.CON.KPIH.FW.W.0003.000000T0000Z-160719T0300Z/ UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-CARIBOU RANGE/CARIBOU NF- 1258 PM MDT MON JUL 18 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 410 AND 413... * AFFECTED AREA...BELOW 6000 FEET FOR FIRE WEATHER ZONES 410 AND 413. * WIND...SOUTHWEST WIND GUSTS 25 TO 35 CONTINUING UNTIL AROUND SUNSET. * HUMIDITY...8 TO 15 PERCENT DURING THE AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW... OR WILL SHORTLY. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$
095 WWUS85 KPIH 190226 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 826 PM MDT MON JUL 18 2016 IDZ413-191030- /O.CAN.KPIH.FW.W.0003.000000T0000Z-160719T0300Z/ /O.NEW.KPIH.FW.W.0004.160719T1800Z-160720T0300Z/ CARIBOU RANGE/CARIBOU NF- 826 PM MDT MON JUL 18 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 413... ...RED FLAG WARNING FOR THE REMAINDER OF THIS EVENING HAS BEEN CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT TUESDAY. THE RED FLAG WARNING THAT WAS IN EFFECT FOR THIS EVENING HAS BEEN CANCELLED. * WIND...GUSTING 25 TO 30 MPH TUESDAY AFTERNOON AND EVENING. * HUMIDITY...10 TO 15 PERCENT DURING THE AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ410-190330- /O.CAN.KPIH.FW.W.0003.000000T0000Z-160719T0300Z/ UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- 826 PM MDT MON JUL 18 2016 ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 410 FOR THE REMAINDER OF THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE RED FLAG WARNING. WINDS HAVE BEGUN TO DECOUPLE AND TEMPERATURE AND LOW HUMIDITY HAVE BEGUN TO MODERATE. THUS THE RED FLAG WARNING HAS BEEN CANCELLED FOR THE REMAINDER OF THIS EVENING. NEAR RED FLAG CONDITIONS ARE ANTICIPATED TUESDAY AFTERNOON...STAY TUNED FOR FURTHER UPDATES. $$ IDZ422-475-476-191030- /O.NEW.KPIH.FW.W.0004.160719T1800Z-160720T0300Z/ SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- 826 PM MDT MON JUL 18 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 422...475 AND 476... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT TUESDAY. * WIND...GUSTS OF 25 TO 35 MPH ARE EXPECTED ACROSS THE CENTRAL IDAHO MOUNTAINS BEGINNING AROUND NOON ON TUESDAY AND CONTINUING THROUGH THE EARLY EVENING HOURS. * HUMIDITY...AFTERNOON HUMIDITY FALLING TO 5 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ427-191030- /O.NEW.KPIH.FW.W.0004.160719T1800Z-160720T0300Z/ GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF/TWIN FALLS BLM SOUTH OF THE SNAKE RIVER- 826 PM MDT MON JUL 18 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 427... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT TUESDAY. * WIND...GUSTS OF 25 TO 30 MPH ANTICIPATED IN THE AFTERNOON AND EARLY EVENING. * HUMIDITY...AFTERNOON HUMIDITY FALLING TO 8 TO 16 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Jul 17, 9:44 AM MDT, 3 hours 12 minutes earlier.
Area forecast discussion, Jul 17, 9:44 AM MDT, 3 hours 12 minutes before
Area Forecast Discussion...UPDATED National Weather Service Pocatello ID 944 AM MDT SUN JUL 17 2016 .UPDATE...We made a quick update to add isolated showers across the southeast corner. While it appears this is mid level clouds and virga, we can't rule out a few actual rain showers. Otherwise, it still looks like that area and the central mountains will see showers and a few storms this afternoon and evening. We are still concerned that the air may be too dry for things to fire in the central mountains, based on upstream soundings. For now though we will keep the forecast as is. Keyes && .PREV DISCUSSION... /issued 300 AM MDT SUN JUL 17 2016/ SHORT TERM...Today through Tuesday. Broad southwesterly flow remains in place across the region as a closed low begins to take shape just off of the WA/OR coast while a strong area of high pressure builds across the southern CONUS. A weak disturbance is noted near west-central NV this morning and this will track northeastward across SE Idaho late this afternoon and evening. As a result, convective-allowing guidance suggests isolated showers and thunderstorms will develop this afternoon and continue this evening, with the primary focus over the Southeast Highlands and to a lesser extent the areas bordering the Lemhi region. Due to a lack of moisture, think this guidance is overdone in its depiction of shower and thunderstorm development today. Nevertheless, think there will be just enough moisture, forcing and instability for an isolated shower or storm, and the going forecast will maintain this mention across the above-outlined areas. On Monday, a jet max and associated disturbance will track across the area, and this will bring an expanse of stronger winds for Monday afternoon and evening. These winds combined with low relative humidity values has necessitated a Fire Weather Watch for Monday afternoon and early evening for the SE corder of SE Idaho and the upper Snake Plain/Highlands. An isolated shower or thunderstorm is possible across the Bear Lake area Monday afternoon and evening as well. Currently anticipating dry conditions Tuesday. Temperatures will range a couple of degrees above seasonal normals Sun-Tue. LONG TERM...Tuesday night through Sunday. Latest indications are that the closed low over the WA/OR coast will shear northeastward into southern BC/Alberta Thursday and across Montana Friday. As a result, a trough/dry cold front is now forecast to sweep across the region on Thu, bringing a resulting increase in winds. Will have to watch Thu for the potential for critical fire conditions. With the closed low shearing eastward, the previously advertised monsoonal moisture plume is effectively shunted eastward across Wyoming, so have continued the trend of reducing shower and thunderstorm potential mid-late week. A new trend includes the introduction of an eastward propagating trough/closed low across OR/WA and the ID panhandle next weekend. This may result in an increase in winds next weekend along with a slight shower or thunderstorm threat across the Central Mountains eastward across the MT border region. Given this new development, have slightly tweaked precip potential upwards across these areas next weekend to begin to reflect this trend. AD/DSH AVIATION...Generally dry conditions with a slight potential for isolated convective showers in the highlands along the WY border this afternoon. Strong gusty winds return for Monday afternoon primarily in the Snake Plain and Eastern Highlands. DSH FIRE WEATHER...Forecast area under southwesterly flow as an upper low sets up over WA/OR today. Most areas remain relatively dry with exception of zones 475 and 476 the northern Central Mountains and portions of zone 413 in the Southeast Highlands. Not much in the way of dynamic forcing for convection but can not rule out isolated thunderstorms in those locations for this afternoon and early evening. Dry southwest flow will dominate the region for Monday as the upper low over the Pacific NW shifts offshore and associated moisture is focused over OR/WA. Gusty winds and low relative humidity are expected for Monday afternoon and have issued a Fire Weather Watch to highlight the potential for Red Flag Conditions. Monsoon moisture plume surges northward into UT today and Monday, however it appears that this moisture will remain south and east of Idaho. Thus warm and dry conditions are expected to persist until late in the week. DSH && .PIH Watches/Warnings/Advisories... Fire Weather Watch from Monday afternoon through Monday evening for IDZ410-413. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 2:24 AM MDT | Fire Weather Watch | PIH | Bannock, Bear Lake, Bingham, Bonneville, Butte, Caribou and 8 more | 11 hr |
Nearby
Red Flag Warnings in Idaho, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.